zbMATH — the first resource for mathematics

Systems of Hess-Appel’rot type. (English) Zbl 1122.37044
Summary: We construct higher-dimensional generalizations of the classical Hess-Appel’rot rigid body system. We give a Lax pair with a spectral parameter leading to an algebro-geometric integration of this new class of systems, which is closely related to the integration of the Lagrange bitop performed by us recently and uses Mumford relation for theta divisors of double unramified coverings. Based on the basic properties satisfied by such a class of systems related to bi-Poisson structure, quasi-homogeneity, and conditions on the Kowalevski exponents, we suggest an axiomatic approach leading to what we call the “class of systems of Hess-Appel’rot type”.

37J35 Completely integrable finite-dimensional Hamiltonian systems, integration methods, integrability tests
14H70 Relationships between algebraic curves and integrable systems
70E40 Integrable cases of motion in rigid body dynamics
Full Text: DOI arXiv
[1] Adler M., van Moerbeke P. (1980) Linearization of Hamiltonian Systems, Jacobi Varieties and Representation Theory. Adv. in Math. 38, 318–379 · Zbl 0455.58010
[2] Adler M., van Moerbeke P. (1989) The complex geometry of the Kowalewski -Painlevé analysis. Invent. Math. 97, 3–51 · Zbl 0678.58020
[3] Adler M., van Moerbeke P., Vanhaeke P. (2004) Algebraic integrability, Painlevé geometry and Lie algebras. Springer-Verlag, Berlin
[4] Appel’rot G.G. (1894) The problem of motion of a rigid body about a fixed point. Uchenye Zap. Mosk. Univ. Otdel. Fiz. Mat. Nauk, No. 11 , 1–112
[5] Arbarello E., Cornalba M., Griffiths P.A., Harris J. (1985) Geometry of algebraic curves. Springer-Verlag, Berlin-Heidelberg-New York · Zbl 0559.14017
[6] Arnol’d V.I. (1989) Mathematical methods of classical mechanics. Nauka, Moscow [in Russian, 3rd edition]
[7] Arnol’d V.I., Kozlov V.V., Neishtadt A.I. (1988) Mathematical aspects of classical and celestial mechanics/ in Dynamical systems III. Springer-Verlag, Berlin
[8] Audin M. (1996) Spinning Tops. Cambridge studies in Advanced Mathematics 51, Cambridge Univ.Press, Cambridge · Zbl 0867.58034
[9] Beauville A. (1977) Prym varieties and Schottky problem. Invent. Math. 41, 149–196 · Zbl 0354.14013
[10] Belokolos E.D., Bobenko A.I., Enol’skii V.Z., Its A.R., Matveev V.B. (1994) Algebro-geometric approach to nonlinear integrable equations, Springer series in Nonlinear dynamics. Springer, Berlin-Heidelberg-New York · Zbl 0809.35001
[11] Bobenko A.I., Reyman A.G., Semenov-Tien-Shansky M.A. (1989) The Kowalewski top 99 years later: a Lax pair, generalizations and explicit solutions. Comm. Math. Phys. 122, 321–354 · Zbl 0819.58013
[12] Bogoyavlensky O.I. (1984) Integrable Euler equations on Lie algebras arising in physical problems. Soviet Acad Izvestya 48, 883–938 [in Russian]
[13] Borisov A.V., Mamaev I.S. (2001) Dynamics of rigid body. RHD, Moskva-Izhevsk [in Russian] · Zbl 1004.70002
[14] Dalalyan S.G. (1974) Prym varieties of unramified double coverings of the hyperelliptic curves. Usp. Math. Naukh 29, 165–166 [in Russian]
[15] Dragović V., Gajić B. (2001) An L-A pair for the Hess-Apel’rot system and a new integrable case for the Euler-Poisson equations on so(4) {\(\times\)} so(4). Roy. Soc. of Edinburgh: Proc A 131, 845–855 · Zbl 1010.70004
[16] Dragović V., Gajić B. (2004) The Lagrange bitop on so(4){\(\times\)} so(4) and geometry of Prym varieties. Amer. J. Math. 126, 981–1004 · Zbl 1125.37316
[17] Dubrovin B.A. (1977) Completely integrable Hamiltonian systems connected with matrix operators and Abelian varieties. Func. Anal. and its Appl. 11, 28–41 [in Russian]
[18] Dubrovin B.A. (1981) Theta-functions and nonlinear equations. Usp. Math. Nauk 36, 11–80 [in Russian] · Zbl 0478.58038
[19] Dubrovin, B.A., Krichever, I.M., Novikov, S.P. Integrable systems I. In: Dynamical systems IV. Berlin: Springer-Verlag, 1990, pp.173–280 · Zbl 0591.58013
[20] Dubrovin B.A., Matveev V.B., Novikov S.P. (1976) Nonlinear equations of Kortever-de Fries type, finite zone linear operators and Abelian varieties. Uspekhi Math. Nauk 31, 55–136 [in Russian] · Zbl 0326.35011
[21] Fay J.D. (1973) Theta functions on Riemann surfaces, Lecture Notes in Mathematics, Vol. 352, Springer-Verlag, Berlin-Heidelberg-New York · Zbl 0281.30013
[22] Gavrilov L., Zhivkov A. (1998) The complex geometry of Lagrange top. L’Enseign. Math. 44, 133–170 · Zbl 0972.37042
[23] Gel’fand I.M., Dorfman I.Ya. (1979) Hamiltonian operators and algebraic structures connected with them. Funct. Anal. Appl. 13(4): 13–30 [in Russian]
[24] Golubev, V.V. Lectures on integration of the equations of motion of a rigid body about a fixed point Moskow: Gostenhizdat, 1953 [in Russian]; (English translation: Philadelphia: Coronet Books, 1953) · Zbl 0051.15103
[25] Goriely A. (1996) Integrability, partial integrability and nonintegrability for systems of ODE. J. Math. Phys 37, 1871–1893 · Zbl 0867.58036
[26] Griffiths P.A. (1983) Linearizing flows and a cohomological interpretation of Lax equations. Amer. J. Math. 107, 1445–1483 · Zbl 0585.58028
[27] Hess W. (1890) Ueber die Euler’schen Bewegungsgleichungen und über eine neue particuläre Lösung des Problems der Bewegung eines starren Körpers um einen festen. Punkt. Math. Ann. 37, 178–180 · JFM 22.0920.01
[28] Kowalevski S. (1889) Sur le problème de la rotation d’un corps solide autour d’un point fixe. Acta Math. 12, 177–232 · JFM 21.0935.01
[29] Kozlov V.V. (1995) Symmetries, topology, resonansies in Hamiltonian mechanics. Izevsk, Moscow, p. 429 [in Russian] · Zbl 0921.58029
[30] Krichever I.M. (1977) Algebro-geometric methods in the theory of nonlinear equations. Usp Math. Nauk 32, 183–208 [in Russian] · Zbl 0372.35002
[31] Leimanis E. (1965) The general problem of the motion of coupled rigid bodies about a fixed point. Springer-Verlag, Berlin Heidelberg New York · Zbl 0128.41606
[32] Manakov S.V. (1976) Remarks on the integrals of the Euler equations of the n-dimensional heavy top. Funkc. Anal. Appl. 10, 93–94 [in Russian] · Zbl 0343.70003
[33] van Moerbeke P., Mumford D. (1979) The spectrum of difference operators and algebraic curves. Acta Math. 143, 93–154 · Zbl 0502.58032
[34] Mumford D. (1971) Theta characteristics of an algebraic curve. Ann. Scient. Ec. Norm. Sup. 4, serie 4, 181–192 · Zbl 0216.05904
[35] Mumford D. (1974) Prym varieties 1. A collection of papers dedicated to Lipman Bers, Acad. Press, New York, pp. 325–350
[36] Nekrasov P.A. (1895) Analytic investigation of a certain case of motion of a heavy rigid body about a fixed point. Mat. Sbornik 18, 161–274
[37] Ratiu T. (1982) Euler-Poisson equation on Lie algebras and the N-dimensional heavy rigid body. Amer. J. of Math. 104, 409–448 · Zbl 0509.58026
[38] Ratiu T., van Moerbeke P. (1982) The Lagrange rigid body motion. Ann. Ins. Fourier, Grenoble 32, 211–234 · Zbl 0466.58020
[39] Reyman A.G., Semenov-Tian-Shansky M.A. (1982) Lax representation with spectral parameter for Kowalevski top and its generalizations. Funkc. Anal. Appl. 22, 87–88 [in Russian] · Zbl 0627.58027
[40] Shokurov, V.V. Algebraic curves and their Jacobians. In: Algebraic Geometry III, Berlin: Springer-Verlag, 1998, pp.219–261
[41] Shokurov V.V. (1981) Distinguishing Prymians from Jacobians. Invent. Math. 65, 209–219 · Zbl 0486.14007
[42] Sretenskiy, L.N. On certain cases of motion of a heavy rigid body with gyroscope. Vestn. Mosk. Univ. No. 3, 60–71 (1963) [in Russian]
[43] Trofimov V.V., Fomenko A.T. (1995) Algebra and geometry of integrable Hamiltonian differential equations. Faktorial, Moscow [in Russian] · Zbl 0858.58026
[44] Whittaker E.T. (1952) A treatise on the analytical dynamics of particles and rigid bodies. Cambridge University Press, Cambridge, p. 456 · Zbl 0049.40801
[45] Yoshida H. (1983) Necessary conditions for the existence of algebraic first integrals, I: Kowalevski’s exponents. J. Celest. Mech. 31, 363–379 · Zbl 0556.70014
[46] Yoshida H. (1989) A criterion for the nonexistence of an additional analytic integral in Hamiltonian systems with n degrees of freedom. Phys. Lett. A 141, 108–112 · Zbl 0957.70501
[47] Yoshida H., Gramaticos B., Ramani A. (1987) Painlevé Resonances versus Kowalevski exponents. Acta Appl. Math. 8, 75–103 · Zbl 0631.70012
[48] Zhukovski N.E. (1894) Geometrische interpretation des Hess’schen falles der bewegung eines schweren starren korpers um einen festen Punkt. Jber. Deutschen Math. Verein. 3, 62–70 · JFM 25.1440.01
[49] Ziglin S.L. (1983) Branching of solutions and nonexistence of first integrals in Hamiltonian mechanics. Funct. Anal. Appl. 16, 181–189 [in Russian] · Zbl 0524.58015
[50] Ziglin S.L. (1984) Branching of solutions and nonexistence of first integrals in Hamiltonian mechanics II. Funct. Anal. Appl. 17, 6–17 [in Russian] · Zbl 0518.58016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.